Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Did permanent straightening of hair. Now have terrible hairfall. Suggested follihair tablets. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi Doctor: I recently carried out permanent straightening of my hair using Matrix solution. Now I have terrible hair fall in bunches. especially after applying conditioner. What should I do. When ever I comb my hair it falls It also gets entangled I am 52 years old.

One of my friend suggested that I take follihair tablets. Please let me know what is the best time to take them (Morning / afternoon / Night ) and with what should I take them with water or juice or mill. Before or after meal

Thanks Doctor
Posted Wed, 2 Oct 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 32 minutes later
Brief Answer:
Follihair , any time of the day after food

Detailed Answer:
Hello Flossy,
When did you do straightening ?
Is the hair breaking off or is it coming from the roots? If you examine the end of the hair you will be able to see a small bulb if it is coming from roots.
Hair straightening damages the hair shaft and it is very common to see them breaking off at the junction of normal hair and straightened hair. That is why dermatologists usually do not recommend any sort of straightening procedures.

Follihair is a supplement for hair and contains aminoacids, vitamins and anti oxidants. It will help in faster growth of hair. As long as the hair is not coming from the roots it is alright and the breakage will stop one day. Follihair can be taken any time of the day after meal and it can be taken with water or juice or milk whatever you prefer. Take it for 3 months once a day.

A conditioner helps in making hair shaft stronger. Hair falling more during conditioner application could be a coincidence. Coconut oil is also a good conditioner. Apply it one hour before bath and shampoo it off.
Hope this helped
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor